Alert archive / Illinois / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 41, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at May 15, 2009, 7:04 PM CDT for Christian County, Macon County, Shelby County, Illinois. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 15, 2009, 7:04 PM CDT (00:04 UTC)
- Expired
- May 15, 2009, 7:45 PM CDT
- In force
- 41 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
Counties Christian County, IL, Macon County, IL, Shelby County, IL
The radar
The Lincoln radar (KILX), 58 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 15, 7:20 PM CDT | TSTM WND GST 60 | Macon, IL | GUSTNADOES ASSOCIATED WITH WIND GUST |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 15, 2:39 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 0.1 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 37 J/kg
- Mixed-layer CIN
- -278 J/kg
- Mixed-layer LCL
- 1349 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 182 m²/s²
- 0-3 km storm-relative helicity
- 238 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KILX 160004
SVRILX
ILC021-115-173-160045-
/O.NEW.KILX.SV.W.0041.090516T0004Z-090516T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
704 PM CDT FRI MAY 15 2009
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CHRISTIAN COUNTY IN CENTRAL ILLINOIS...
SOUTHERN MACON COUNTY IN CENTRAL ILLINOIS...
NORTHWESTERN SHELBY COUNTY IN CENTRAL ILLINOIS...
* UNTIL 745 PM CDT.
* AT 704 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 3 MILES NORTHEAST OF EDINBURG
TO 4 MILES SOUTHEAST OF KINCAID TO 4 MILES WEST OF MORRISONVILLE...
OR ALONG A LINE EXTENDING FROM 12 MILES NORTHWEST OF TAYLORVILLE TO
6 MILES WEST OF TAYLORVILLE TO 14 MILES EAST OF VIRDEN...AND WAS
MOVING EAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
STONINGTON...
TAYLORVILLE...
BLUE MOUND...
MACON...
MOWEAQUA...
ASSUMPTION...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 3979 8917 3974 8882 3948 8897 3940 8953
3956 8945 3968 8943
TIME...MOT...LOC 0004Z 249DEG 30KT 3968 8933 3955 8936
3944 8950
$$
CHURCHILL2 follow-up statements
000
WWUS53 KILX 160030
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
730 PM CDT FRI MAY 15 2009
ILC021-115-173-160045-
/O.CON.KILX.SV.W.0041.000000T0000Z-090516T0045Z/
SHELBY IL-CHRISTIAN IL-MACON IL-
730 PM CDT FRI MAY 15 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR SOUTHERN MACON...CHRISTIAN AND NORTHWESTERN SHELBY COUNTIES...
AT 728 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE LEADING EDGE
OF THE STORMS WAS LOCATED ALONG A LINE EXTENDING FROM MACON TO
MOWEAQUA TO PALMER...MOVING EAST AT 35 MPH.
LOCATIONS NEAR THE PATH OF SEVERE THUNDERSTORMS INCLUDE...MOWEAQUA...
OWANECO AND ASSUMPTION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 3941 8948 3958 8941 3969 8930 3979 8917
3974 8882 3948 8897
TIME...MOT...LOC 0029Z 249DEG 30KT 3975 8900 3961 8906
3943 8936
$$
CHURCHILL000
WWUS53 KILX 160042
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
742 PM CDT FRI MAY 15 2009
ILC021-115-173-160051-
/O.EXP.KILX.SV.W.0041.000000T0000Z-090516T0045Z/
SHELBY IL-CHRISTIAN IL-MACON IL-
742 PM CDT FRI MAY 15 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MACON...CHRISTIAN AND
NORTHWESTERN SHELBY COUNTIES EXPIRES AT 745 PM CDT...
THE STORMS WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO
WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT.
LAT...LON 3941 8948 3958 8941 3969 8930 3979 8917
3974 8882 3948 8897
TIME...MOT...LOC 0041Z 249DEG 30KT 3978 8888 3965 8894
3947 8924
$$
CHURCHILLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 6:33 PM CDT, 31 minutes earlier.
Area forecast discussion, May 15, 6:33 PM CDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 633 PM CDT FRI MAY 15 2009 .DISCUSSION... ISSUED 303 PM CDT FRI MAY 15 2009 SHORT TERM...TONIGHT THROUGH MONDAY... MOST OF THE SHORT TERM FOCUS IS PACKED INTO THE FIRST 12 HOURS. SURFACE LOW NEAR KANSAS CITY HAS A WARM FRONT EXTENDING EASTWARD ALONG THE INTERSTATE 72 CORRIDOR THROUGH ILLINOIS. INSTABILITY ON THE 18Z LINCOLN SOUNDING SUPPORTIVE OF HAIL...AND THE LOW LEVEL WIND PROFILE THROUGH THE LOWEST 2-3 KM ARE SUPPORTIVE OF SUPERCELLS. THIS THREAT WILL BE ENHANCED NEAR THE WARM FRONT. IN ADDITION...AIRMASS IS VERY MOIST AND THUNDERSTORMS SHOULD CONTINUE TO BLOSSOM UNTIL THE ASSOCIATED UPPER TROUGH MOVES THROUGH AFTER MIDNIGHT. WITH THE EXCESSIVE RAINFALL THAT HAS ALREADY FALLEN IN THE NORTH...AND THE EXPECTED HEAVY RAINFALL TONIGHT...WILL CONTINUE THE FLASH FLOOD WATCH AND EXTEND IT SOUTHWARD TOWARD INTERSTATE 70 IN SOUTHEASTERN ILLINOIS. EVEN THE AREAS THAT MISSED OUT ON THE RAIN TODAY HAVE NEARLY SATURATED GROUND FROM THE RECENT HEAVY RAINS. IN ADDITION TO THE FLASH FLOOD THREAT...MAJOR FLOODING OF SEVERAL OF THE AREA RIVERS WILL BE LIKELY. WILL CARRY A CHANCE OF PRECIPITATION IN THE SOUTHEAST SATURDAY MORNING...AFTERWHICH DRIER HIGH PRESSURE WILL BRING MAINLY SUNNY/CLEAR SKIES THROUGH THE FIRST PART OF NEXT WEEK. LOWS SATURDAY NIGHT AND SUNDAY NIGHT WILL BE QUITE COOL...IN THE 40-45 RANGE. LONG TERM...TUESDAY THROUGH FRIDAY... FAIRLY QUIET PERIOD EXPECTED NEXT WEEK AT AN UPPER RIDGE MIGRATES FROM THE ROCKIES EASTWARD INTO THE SOUTHERN STATES BY FRIDAY. HOWEVER...A COUPLE OF FEATURES WORTHY OF NOTE. THE DETERMINISTIC MODEL GUIDANCE...ESPECIALLY THE 00Z ECMWF...APPEARS TO BE TOO AMPLIFIED WITH THE FAST UPPER FLOW ACROSS THE NORTHERN CONUS TUE-FRI. A LESS AMPLIFIED SOLUTION WOULD FAVOR A COLD FRONT POSSIBLY FLIRTING WITH NORTHERN IL TUESDAY NIGHT OR WEDNESDAY BEFORE RETREATING BACK NORTH. THE NEXT BETTER SHOT MAY BE BY NEXT FRIDAY... BUT WILL KEEP POPS IN THE SLIGHT CHANCE RANGE FOR NOW. && .AVIATION... ISSUED 622 PM CDT FRI MAY 15 2009 LARGE THUNDERSTORM COMPLEX CONTINUES TO PUSH EAST SOUTHEAST ACRS CNTRL IL EARLY THIS EVENING. FRONTAL BOUNDARY LYING FROM JUST NORTH OF CHAMPAIGN WEST TO SOUTH OF SPI IS THE FOCUS FOR HP SUPERCELL DEVELOPMENT WITH INTENSE RAINFALL...WHILE FURTHER TO THE NORTHWEST...STEADY MODERATE TO LOCALLY HEAVY RAIN. VFR CIGS TO THE SOUTH OF THE BOUNDARY WL TREND INTO MORE MVFR TO LOCAL IFR CIGS AS THE COMPLEX SHIFTS SOUTHEAST THIS EVENING. COLD FRONT STILL WEST OF THE MISSISSIPPI RIVER IS EXPECTED TO TRACK EWD LATER TNT AND PUSH EAST OF OUR TAF SITES BY 10Z SAT. FAIRLY STRONG SUBSIDENCE BEHIND THIS SYSTEM WILL TRANSLATE TO CLEARING SKIES FROM NW TO SE SATURDAY MRNG. FORECASTING THE WINDS AHEAD OF AND JUST BEHIND THIS CONVECTIVE COMPLEX IS DIFFICULT AT BEST AND UNTIL THE ACTUAL SYNOPTIC SCALE COLD FRONT SLIPS OFF TO OUR EAST LATE TNT...WINDS WILL BE AFFECTED SIGNIFICANTLY BY THE CONVECTION. WE SHOULD SEE WINDS SHIFT MORE INTO A WESTERLY DIRECTION LATE TNT AS THE FRONT APPROACHES...AND THEN INTO THE NORTHWEST SATURDAY MORNING AS THE FRONT SHIFTS OFF TO OUR EAST. SMITH && .ILX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR ILZ027>031- 036>038-040>057-061. &&
Hazardous weather outlook, May 15, 2:30 PM CDT, 4 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 230 PM CDT FRI MAY 15 2009 ILZ027>031-036>038-161200- FULTON-KNOX-MARSHALL-MCLEAN-PEORIA-STARK-TAZEWELL-WOODFORD- 230 PM CDT FRI MAY 15 2009 ...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT PERIODS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THIS EVENING. SOME OF THE STORMS MAY REACH SEVERE LEVELS INTO THIS EVENING... WITH DAMAGING WINDS AND LARGE HAIL. AN ISOLATED TORNADO WILL BE POSSIBLE FROM PEORIA SOUTH. VERY HEAVY RAINFALL IS ALSO EXPECTED THROUGH THIS EVENING AND RAINFALL AMOUNTS MAY REACH BETWEEN 1.5 TO 3 INCHES...WITH LOCAL 3 TO 5 INCH AMOUNTS POSSIBLE. THIS RAIN FALLING ON ALREADY SATURATED SOILS...WILL AGGRAVATE ONGOING FLOODING PROBLEMS ACROSS THE AREA. SHOWERS AND THUNDERSTORMS WILL SHIFT SOUTHEAST OF THE AREA AFTER 3 AM TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY MANY AREA RIVERS WILL REMAIN AT OR ABOVE FLOOD STAGE FOR THE NEXT SEVERAL DAYS. IN PARTICULAR...THE ILLINOIS...MACKINAW...AND SPOON RIVERS WILL EXPERIENCE FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 3 AND 10 PM. ILZ040>057-061>063-066>068-071>073-161200- CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND- DE WITT-DOUGLAS-EDGAR-EFFINGHAM-JASPER-LAWRENCE-LOGAN-MACON-MASON- MENARD-MORGAN-MOULTRIE-PIATT-RICHLAND-SANGAMON-SCHUYLER-SCOTT- SHELBY-VERMILION- 230 PM CDT FRI MAY 15 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS WILL BECOME MORE NUMEROUS LATE THIS AFTERNOON AND EVENING NORTH OF I-70 AND SOUTH OF I-70 TONIGHT...AS A COLD FRONT PUSHES EAST ACROSS THE AREA. SOME OF THE STORMS MAY REACH SEVERE LEVELS...WITH DAMAGING WINDS AND LARGE HAIL. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE NORTH OF I-70. LOCALLY HEAVY RAINFALL MAY DEVELOP...AND FALL ON ALREADY SATURATED SOILS. ANY ONGOING FLOODING PROBLEMS ACROSS THE AREA WILL LIKELY BE AGGRAVATED. SHOWERS AND THUNDERSTORMS WILL SHIFT SOUTHEAST OF THE AREA EARLY SATURDAY MORNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY MANY AREA RIVERS WILL REMAIN AT OR ABOVE FLOOD STAGE FOR THE NEXT SEVERAL DAYS. IN PARTICULAR...THE ILLINOIS...SANGAMON... LITTLE WABASH...AND EMBARRAS RIVERS WILL EXPERIENCE FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 5 PM AND 1 AM. HUETTL
In the hours before
Local storm report, May 15, 6:48 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
648 PM CDT FRI MAY 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND GST SHERMAN 39.89N 89.61W
05/15/2009 E50 MPH SANGAMON IL LAW ENFORCEMENT
50 MPH WINDS AND PEA SIZE HAIL REPORTED AT MILE MARKER
105 ON INTERSTATE 55.
0640 PM FLASH FLOOD 2 SE MOUNT AUBURN 39.75N 89.23W
05/15/2009 CHRISTIAN IL EMERGENCY MNGR
1.5 FEET OF WATER ON HIGHWAY 121 BETWEEN MOUNT PULASKI
AND LATHAM.
0645 PM HAIL SPRINGFIELD 39.78N 89.64W
05/15/2009 M1.75 INCH SANGAMON IL EMERGENCY MNGR
HAIL REPORTED ON I-72 AND I-55 ON SOUTH SIDE OF
SPRINGFIELD.
&&
MLK/BROLocal storm report, May 15, 6:50 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
650 PM CDT FRI MAY 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0649 PM HAIL SPRINGFIELD 39.78N 89.64W
05/15/2009 M0.75 INCH SANGAMON IL TRAINED SPOTTER
AT INTERSECTION OF DIRKSEN PARKWAY AND SOUTH GRAND
AVENUE.
&&
MLK/BROLocal storm report, May 15, 6:51 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
651 PM CDT FRI MAY 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL SPRINGFIELD 39.78N 89.64W
05/15/2009 M0.88 INCH SANGAMON IL TRAINED SPOTTER
REPORTED AT THE CORNER OF STANTON AND STEVENSON.
&&
MLK/BROLocal storm report, May 15, 6:57 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
657 PM CDT FRI MAY 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HAIL 2 W HOOPESTON 40.47N 87.71W
05/15/2009 M0.88 INCH VERMILION IL EMERGENCY MNGR
0652 PM HAIL 2 NE CISCO 40.03N 88.70W
05/15/2009 M0.75 INCH PIATT IL MESONET
SWOP REPORT.
&&
MLK/BROLocal storm report, May 15, 7:00 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
700 PM CDT FRI MAY 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HEAVY RAIN 2 WSW ALTONA 41.10N 90.20W
05/15/2009 M2.25 INCH KNOX IL MESONET
2.25 INCHES REPORTED IN LAST 12 HOURS. COCORAHS REPORT.
&&
MLK/BROLocal storm report, May 15, 7:01 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
701 PM CDT FRI MAY 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HEAVY RAIN ALTONA 41.12N 90.16W
05/15/2009 M2.09 INCH KNOX IL CO-OP OBSERVER
COOP OBSERVER MEASURED 2.09 INCHES OF RAIN SINCE 5 AM.
0325 PM HEAVY RAIN GALESBURG 40.95N 90.38W
05/15/2009 M3.10 INCH KNOX IL TRAINED SPOTTER
SPOTTER MEASURED 3.10 INCHES OF RAIN IN GALESBURG SINCE 5
AM.
0325 PM FLASH FLOOD ABINGDON 40.80N 90.40W
05/15/2009 KNOX IL MESONET
SIGNIFICANT FLASH FLOODING WITH SEVERAL ROADS IN ABINGDON
CLOSED FROM 1 TO 2 FEET OF WATER ON THEM. MAIN STREET IS
CLOSED DUE TO FLOODING. MEASURED 5.02 INCHES OF RAIN
SINCE 5 AM.
0325 PM HEAVY RAIN ABINGDON 40.80N 90.40W
05/15/2009 M5.02 INCH KNOX IL MESONET
WEATHER OBSERVER MEASURED 5.02 INCHES OF RAIN IN ABINGDON
SINCE 5 AM
0335 PM HEAVY RAIN PEORIA 40.74N 89.61W
05/15/2009 M1.57 INCH PEORIA IL NWS EMPLOYEE
NWS EMPLOYEE MEASURED 1.57 INCHES OF RAIN SINCE 6 AM.
0350 PM HEAVY RAIN MARIETTA 40.50N 90.39W
05/15/2009 M1.75 INCH FULTON IL CO-OP OBSERVER
RAINFALL SINCE 7 AM
0400 PM HEAVY RAIN YATES CITY 40.78N 90.01W
05/15/2009 M3.90 INCH KNOX IL CO-OP OBSERVER
SINCE 7 AM
0404 PM HEAVY RAIN VARNA 41.04N 89.22W
05/15/2009 M1.60 INCH MARSHALL IL CO-OP OBSERVER
SINCE 7AM
0404 PM HAIL MEREDOSIA 39.83N 90.56W
05/15/2009 M0.75 INCH MORGAN IL EMERGENCY MNGR
0405 PM FLASH FLOOD 1 N SPARLAND 41.04N 89.44W
05/15/2009 MARSHALL IL LAW ENFORCEMENT
NORTH HOLLOW RD CLOSED DUE TO FLOODING
0405 PM FLASH FLOOD 2 SW SPARLAND 41.01N 89.47W
05/15/2009 MARSHALL IL LAW ENFORCEMENT
MOST TOWNSHIP ROADS FLOODED IN HOPEWELL TOWNSHIP...PARTS
OF IL ROUTE 17 FROM SPARLAND TO CAMP GROVE HAVE 1 TO 2
FEET OF WATER ON IT
0405 PM HAIL CHAPIN 39.77N 90.40W
05/15/2009 M0.75 INCH MORGAN IL EMERGENCY MNGR
0405 PM HEAVY RAIN PEORIA 40.74N 89.61W
05/15/2009 M1.64 INCH PEORIA IL CO-OP OBSERVER
RAINFALL SINCE 8 AM...ON THE NORTHWEST SIDE OF PEORIA
0410 PM HEAVY RAIN CHILLICOTHE 40.92N 89.50W
05/15/2009 M1.66 INCH PEORIA IL CO-OP OBSERVER
SINCE 7 AM
0442 PM HEAVY RAIN HOPEWELL 40.98N 89.46W
05/15/2009 M1.86 INCH MARSHALL IL MESONET
SINCE 630AM...SWOP REPORT
0442 PM HAIL VIRGINIA 39.95N 90.21W
05/15/2009 M0.75 INCH CASS IL CO-OP OBSERVER
40 MPH WINDS
0448 PM HEAVY RAIN VIRGINIA 39.95N 90.21W
05/15/2009 M1.00 INCH CASS IL CO-OP OBSERVER
1 INCH OF RAIN IN 15 MINUTES
0453 PM FLASH FLOOD BROOKLYN 40.23N 90.77W
05/15/2009 SCHUYLER IL LAW ENFORCEMENT
IL ROUTE 101 EAST OF BROOKLYN CLOSED DUE TO CREEK FLOWING
OVER ROAD
0500 PM HEAVY RAIN GALESBURG 40.95N 90.38W
05/15/2009 M2.84 INCH KNOX IL MESONET
RAINFALL FOR TODAY...SWOP
0500 PM HEAVY RAIN LACON 41.02N 89.41W
05/15/2009 M1.84 INCH MARSHALL IL CO-OP OBSERVER
SINCE 7AM
0511 PM HEAVY RAIN CANTON 40.56N 90.04W
05/15/2009 M2.79 INCH FULTON IL MESONET
BIG CREEK IN CANTON OUT OF ITS BANKS. SWOP REPORT.
0512 PM HAIL 1 N PETERSBURG 40.03N 89.85W
05/15/2009 M0.75 INCH MENARD IL MESONET
COCORAHS REPORT
0517 PM HEAVY RAIN DAHINDA 40.95N 90.10W
05/15/2009 M2.78 INCH KNOX IL CO-OP OBSERVER
2.78 INCHES SINCE 7AM.
0520 PM HEAVY RAIN VARNA 41.04N 89.22W
05/15/2009 M1.85 INCH MARSHALL IL CO-OP OBSERVER
1.85 INCHES SINCE 7AM.
0520 PM HAIL 3 S GREENVIEW 40.04N 89.74W
05/15/2009 M1.25 INCH MENARD IL MESONET
1 1/4 INCH HAIL REPORTED. SWOP REPORT.
0528 PM HAIL CANTRALL 39.93N 89.68W
05/15/2009 M1.75 INCH SANGAMON IL EMERGENCY MNGR
1 3/4 INCH HAIL REPORTED AT CANTRALL AND ATHENS REPORTED
BY MENARD COUNTY EMA.
0528 PM HAIL ATHENS 39.96N 89.72W
05/15/2009 M1.75 INCH MENARD IL EMERGENCY MNGR
1 3/4 INCHES HAIL REPORTED AT ATHENS.
0546 PM HAIL 1 W CORNLAND 39.94N 89.43W
05/15/2009 M1.00 INCH LOGAN IL EMERGENCY MNGR
0554 PM HAIL CORNLAND 39.94N 89.41W
05/15/2009 M0.88 INCH LOGAN IL EMERGENCY MNGR
NICKEL SIZE HAIL REPORTED ALONG WITH 50-55 MPH WINDS AND
HEAVY RAIN.
0555 PM HAIL WINCHESTER 39.63N 90.46W
05/15/2009 M0.88 INCH SCOTT IL TRAINED SPOTTER
REPORTED VIA STL NWS.
0558 PM HAIL 2 S PHILADELPHIA 39.89N 90.12W
05/15/2009 M0.88 INCH CASS IL MESONET
0.88 INCH HAIL REPORTED. SWOP REPORT.
0600 PM HEAVY RAIN VIRGINIA 39.95N 90.21W
05/15/2009 M1.72 INCH CASS IL CO-OP OBSERVER
SINCE 7 AM THIS MORNING.
0609 PM FLASH FLOOD 2 N CANTRALL 39.96N 89.68W
05/15/2009 SANGAMON IL NWS EMPLOYEE
WATER OVER ROAD ON HIGHWAY 29.
0609 PM HAIL 1 NNW MOUNT PULASKI 40.02N 89.29W
05/15/2009 M1.00 INCH LOGAN IL TRAINED SPOTTER
0613 PM TSTM WND GST LATHAM 39.97N 89.16W
05/15/2009 E60.00 MPH LOGAN IL EMERGENCY MNGR
0614 PM HEAVY RAIN HENRY 41.11N 89.36W
05/15/2009 M2.25 INCH MARSHALL IL EMERGENCY MNGR
24 HOUR REPORT OF 2.25 INCHES OF RAIN.
0615 PM HEAVY RAIN 1 NNW LINCOLN 40.16N 89.37W
05/15/2009 M0.95 INCH LOGAN IL MESONET
0.95 INCHES OF RAIN IN LAST 30 MINUTES. COCORAHS REPORT.
0628 PM HAIL 1 SW CLINTON 40.14N 88.97W
05/15/2009 M0.88 INCH DE WITT IL EMERGENCY MNGR
0633 PM HEAVY RAIN 3 S CHESTNUT 40.02N 89.20W
05/15/2009 M1.31 INCH LOGAN IL MESONET
1.31 INCHES REPORTED IN LAST 30 MINUTES.
0640 PM FLASH FLOOD 2 SE MOUNT AUBURN 39.75N 89.23W
05/15/2009 CHRISTIAN IL EMERGENCY MNGR
1.5 FEET OF WATER ON HIGHWAY 121 BETWEEN MOUNT PULASKI
AND LATHAM.
0640 PM TSTM WND GST SHERMAN 39.89N 89.61W
05/15/2009 E50.00 MPH SANGAMON IL LAW ENFORCEMENT
50 MPH WINDS AND PEA SIZE HAIL REPORTED AT MILE MARKER
105 ON INTERSTATE 55.
0645 PM HAIL SPRINGFIELD 39.78N 89.64W
05/15/2009 M1.75 INCH SANGAMON IL EMERGENCY MNGR
HAIL REPORTED ON I-72 AND I-55 ON SOUTH SIDE OF
SPRINGFIELD.
0645 PM HAIL SPRINGFIELD 39.78N 89.64W
05/15/2009 M0.88 INCH SANGAMON IL TRAINED SPOTTER
REPORTED AT THE CORNER OF STANTON AND STEVENSON.
0649 PM HAIL SPRINGFIELD 39.78N 89.64W
05/15/2009 M0.75 INCH SANGAMON IL TRAINED SPOTTER
AT INTERSECTION OF DIRKSEN PARKWAY AND SOUTH GRAND
AVENUE.
0652 PM HAIL 2 NE CISCO 40.03N 88.70W
05/15/2009 M0.75 INCH PIATT IL MESONET
SWOP REPORT.
0655 PM HAIL 2 W HOOPESTON 40.47N 87.71W
05/15/2009 M0.88 INCH VERMILION IL EMERGENCY MNGR
0655 PM HEAVY RAIN 2 WSW ALTONA 41.10N 90.20W
05/15/2009 M2.25 INCH KNOX IL MESONET
2.25 INCHES REPORTED IN LAST 12 HOURS. COCORAHS REPORT.
&&
MLK/BROThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 7:04 PM CDT | Flash Flood Warning | ILX | Champaign, Piatt, Vermilion | 6 hr |
| May 15, 7:19 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Vermilion | 41 min |
| May 15, 7:35 PM CDT | Flash Flood Warning | ILX | Fulton, Knox, Marshall, Peoria, Schuyler, Stark and 2 more | 4 hr |
| May 15, 7:50 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Vermilion | 40 min |
| May 15, 7:57 PM CDT | Flash Flood Warning | ILX | Christian, Moultrie, Shelby | 6 hr |
| May 15, 8:18 PM CDT | Flash Flood Warning | ILX | Clark, Coles, Cumberland, Douglas, Edgar | 6 hr |
| May 15, 8:48 PM CDT | Severe Thunderstorm Warning | ILX | Coles, Cumberland, Moultrie, Shelby | 42 min |
| May 15, 8:55 PM CDT | Severe Thunderstorm Warning | ILX | Edgar, Vermilion | 20 min |
| May 15, 9:21 PM CDT | Areal Flood Advisory | ILX | Effingham | 3 hr |
| May 15, 9:39 PM CDT | Areal Flood Advisory | ILX | Clay, Jasper, Richland | 3 hr |
| May 15, 9:50 PM CDT | Special Weather Statement | ILX | Clark | 40 min |
| May 15, 10:22 PM CDT | Areal Flood Advisory | ILX | Crawford, Lawrence | 5 hr |
| May 15, 10:44 PM CDT | Areal Flood Warning | ILX | Fulton, Knox, McLean, Marshall, Mason, Peoria and 3 more | 6 days |
| May 15, 11:31 PM CDT | Areal Flood Warning | ILX | Cass, DeWitt, Douglas, Logan, Macon, Mason and 6 more | 35 days |
| May 16, 12:45 AM CDT | Areal Flood Warning | ILX | Clay, Crawford, Effingham, Jasper, Lawrence, Richland | 146 days |
| May 16, 12:59 AM CDT | Areal Flood Warning | ILX | Champaign, Logan, Vermilion | 172 days |
| May 16, 1:56 AM CDT | Areal Flood Warning | ILX | Christian, Clark, Coles, Cumberland, Douglas, Edgar and 2 more | 186 days |
| May 16, 2:17 AM CDT | River Flood Warning | ILX | Vermilion | 50 hr |
| May 16, 6:58 AM CDT | River Flood Warning | ILX | Crawford, Jasper | 38 hr |
| May 16, 10:23 AM CDT | River Flood Warning | ILX | Cass, Mason, Menard | 6 days |
| May 16, 11:50 AM CDT | Areal Flood Warning | ILX | Cass, DeWitt, Logan, McLean, Macon, Mason and 6 more | 189 days |
| May 16, 1:03 PM CDT | Areal Flood Warning | ILX | Champaign, Logan, Vermilion | 224 days |
| May 16, 6:16 PM CDT | Areal Flood Warning | ILX | Logan, Mason | 225 days |
Nearby
Severe Thunderstorm Warnings in Illinois, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.